Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 23, NWS North Platte, NE

October 25, 201019 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Oct 25, 2010, 10:29 AM MDT for 19 counties in Nebraska. It took effect at Oct 25, 2010, 12:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 10:29 AM MDT (16:29 UTC)
In effect from
Oct 25, 2010, 12:00 PM MDT
Expired
Oct 25, 2010, 5:23 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS73 KLBF 251629
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 AM CDT MON OCT 25 2010

...STRONG WINDS TO DEVELOP BEHIND AN EXITING COLD FRONT THIS AFTERNOON...

.A RAPID MOVING COLD FRONT WILL BRING STRONG NORTHWESTERLY WINDS
TO THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN
NEBRASKA THIS AFTERNOON. NORTHWESTERLY WINDS OF 25 TO 35
MPH...WITH GUSTS TO 50 MPH ARE LIKELY.  

NEZ022>029-035>038-056>059-069>071-260000-
/O.NEW.KLBF.WI.Y.0023.101025T1800Z-101026T0000Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1129 AM CDT MON OCT 25 2010 /1029 AM MDT MON OCT 25 2010/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH
ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS WILL
SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. 

&&

$$

BUTTLER
3 follow-up statements
606 
WWUS73 KLBF 251635 AAC
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 AM CDT MON OCT 25 2010

...STRONG WINDS TO DEVELOP BEHIND AN EXITING COLD FRONT THIS
AFTERNOON...

.A RAPID MOVING COLD FRONT WILL BRING STRONG NORTHWESTERLY WINDS
TO THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN
NEBRASKA THIS AFTERNOON. NORTHWESTERLY WINDS OF 25 TO 40 MPH...
WITH GUSTS TO 50 MPH ARE LIKELY.

NEZ022>029-035>038-056>059-069>071-260000-
/O.CON.KLBF.WI.Y.0023.101025T1800Z-101026T0000Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1135 AM CDT MON OCT 25 2010 /1035 AM MDT MON OCT 25 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH
ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS
WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS.

&&

$$

CLB
727 
WWUS73 KLBF 252013
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT MON OCT 25 2010

...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW
PRESSURE TUESDAY AND WEDNESDAY...

.INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA INTO
THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG
NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL
DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME
AREAS...FOR WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT
TUESDAY NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED
DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON
WEDNESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA.

NEZ004>010-094-260000-
/O.NEW.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/
/O.NEW.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/

...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO
8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN
ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO
60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE
STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. 

* TIMING: WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND
  EARLY EVENING HOURS. 

* WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS
  UP TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY.

* IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING
  DANGEROUS...PARTICULARLY TO LIGHT WEIGHT OR HIGH PROFILE
  VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE
  EXTREME CAUTION AND BE PREPARED FOR STRONG
  CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. 

  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT
  DAMAGE TO PROPERTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NEZ022>029-035>038-056>059-069>071-260000-
/O.NEW.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/
/O.CON.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT
/7 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH
ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS
WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE
OVERNIGHT HOURS.

ANOTHER ROUND OF STRONG NORTHWESTERLY WINDS IS LIKELY ON TUESDAY.
LOOK FOR NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50
MPH TO DEVELOP ON TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN
AREAS.

GUSTY WINDS ARE EXPECTED ON WEDNESDAY AND THE POTENTIAL FOR
ANOTHER WIND ADVISORY IS FAIRLY HIGH. PERSONS SHOULD MONITOR THE
LATEST FORECASTS AND STATEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH
TO SOUTH ROUTES.

&&

$$

CLB
778 
WWUS73 KLBF 252323
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT MON OCT 25 2010

...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW
PRESSURE TUESDAY AND WEDNESDAY...

.INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA
INTO THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG
NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL
DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS FOR
WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT TUESDAY
NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING
THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY
NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA.

NEZ022>029-035>038-056>059-069>071-260730-
/O.CAN.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/
/O.CON.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO
8 PM CDT /7 PM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON. A WIND ADVISORY 
REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/
TUESDAY.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  EXPECTED TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN AREAS.

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON
  NORTH TO SOUTH ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS
OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004>010-094-260730-
/O.CON.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/
/O.CON.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/
TO 8 PM CDT /7 PM MDT/ TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO
8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO
60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL
BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

* WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO
  60 MPH ARE LIKELY TUESDAY...AND PROBABLE AGAIN ON WEDNESDAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS...ESPECIALLY
  FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE
  TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED
  FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT
  DAMAGE TO PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 25, 10:15 AM MDT, 14 minutes earlier.

Area forecast discussion, Oct 25, 10:15 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 AM CDT MON OCT 25 2010

BASED ON UPSTREAM SURFACE OBSERVATIONS...AS WELL AS THE LATEST NAM12
AND HRRR DATA...WILL HOIST A SHORT DURATION WIND ADVISORY FOR THIS
AFTERNOON FOR THE CENTRAL...SOUTHERN SANDHILLS AND SOUTHWESTERN
NEBRASKA. COLD FRONT ORIENTED ACROSS THE FAR WESTERN CWA
ATTM...EXTENDING FROM NEAR MERRIMAN TO JUST WEST OF OGALLALA. WINDS
ACROSS THE WESTERN PANHANDLE HAVE INCREASED AND ARE GUSTING AS HIGH
AS 35 AND 38 MPH AT SIDNEY AND KIMBALL RESPECTIVELY. WINDS ARE EVEN
HIGHER OVER NERN COLORADO WITH GUSTS AS HIGH AS 40 MPH AT AKRON
COLORADO. NAM12 FCST DATA FOR THIS AFTERNOON INDICATIVE OF 35 TO 40
KT 500M AGL MIXED LAYER WINDS OVER SWRN NEBRASKA AND THE HRRR
INDICATING GUST POTENTIAL TO 45 KTS FOR LBF LATER THIS AFTERNOON
BEHIND THE COLD FRONT. THOUGH SHORT DURATION...FEEL SOME SORT OF
HEADLINE IS JUSTIFIED HERE AND WILL BE ISSUING IT SHORTLY.

PREVIOUS UPDATE INCLUDED MENTION OF THUNDER DUE TO DECENT ELEVATED
INSTABILITY THIS AFTERNOON.

&&

PREVIOUS DISCUSSION FOLLOWS...ISSUED AT...
343 AM CDT MON OCT 25 2010

.DISCUSSION...
KLBF RAOB HAS TAKEN A HIT TO THE PWAT OVER THE PAST 12 HOURS THO IT
IS STILL RESIDING NEAR NORMAL FOR LATE OCTOBER. LOOKING AT PWAT
VALUES IN RAOBS FROM THE SOUTHERN HIGH PLAINS INTO THE WESTERN CONUS
BULK OF MOISTURE IS PACIFIC IN NATURE AND THIS VERIFIED BY THE GOES
TPW DERIVED PRODUCT. 300K SFC HAS BEEN SHOWING THE STRONG MOISTURE
TRANSPORT FROM THE WESTERN FEED FLOWING IN ON VERY STRONG
JET...WHILE DOWN SOUTH THE MOISTURE IS BEING SHUNTED TO THE LOW MO
VALLEY AND LOOKS LIKE PCPN CHANCES OVER OUR CWA WILL BE BASED ON THE
MOISTURE FLOWING OVER THE HILLS TO THE WEST BEING SATURATED DOWNWARD
BY THE VERY STRONG DYNAMICS OF THE CYCLONICALLY CURVED UPPER
JET...MID LEVEL TROF AND COLD FRONT MOVING INTO THE WESTERN PLAINS
TODAY. IN FACT HAVE UPPED POPS OVER SOUTHERN AND EASTERN CWA TODAY
WITH FAIRLY GOOD MODEL AGREEMENT IN A COUPLING OF THE UPPER DYNAMICS
AND THE LOW LEVEL LIFT BY A DECENT MID LEVEL FRONTO BAND. THERE WILL
BE SOME DRY AIR TO OVERCOME SO SHOWERS MAYBE MORE ISOLATED TO
SCATTERED EARLY TODAY BUT BY AFTERNOON THERE SEEM TO BE A FAIR
POSSIBILITY OF A BAND OF RAIN EXTENDING FROM NW KS INTO NORTHEAST
NEB...THO LACK OF A STRONGER MOISTURE SOURCE FROM THE SOUTH WOULD
TEND TO THINK QPF AMOUNTS WOULD REMAIN UNDER A HALF TO QUARTER OF AN
INCH MOST AREAS AS FRONT WILL BE QUICK MOVING THROUGH CWA. TEMPS
WILL BE A BIT TRICKY TODAY AS WELL WITH SOME WARMING EXPECTED WITH
WARM START TO THE MORNING AND MIXING AHEAD OF WITH THE FRONT...THEN
MOST LIKELY A DROP SLIGHTLY IN TEMPS THROUGH THE AFTERNOON AS RAIN
SETS IN AND CAA TAKES HOLD IN THE NORTHWEST. ISENTROPIC SFC ALSO
SHOW STRONG DOWNGLIDE TAKING HOLD IN THE AFTERNOON AND EXPECT PCPN
SHOULD BE FAIRLY SPARSE IN THE NORTHWEST THIRD OF CWA...BUT WILL
HAVE TO KEEP SMALL POPS CHANCES FOR NOW. THIS DOWNGLIDE AND CAA WILL
ALSO UP WINDS IN THE WEST AND WINDY CONDITIONS ARE EXPECTED TO BE
MET IN THE PANHANDLE WITH BUFKIT SHOWING A FEW GUSTS PUSHING 40 MPH
FOR A BRIEF PERIOD. THE MAIN CONCERN TO THE FORECAST THEN TURNS TO
THE WIND. U/A ANALISYS AT 00Z INDICATED LOW PRESSURE OFF B.C. COAST
AND THIS VERIFIED BY IMPRESSIVE SWIRL IN WATER VAPOR. THE MAIN
ENERGY ASSOC WITH THIS LOW WAS EJECTING OVER THE PAC NW AND WILL BE
WHAT IS FORCING FRONT THROUGH THE REGIN TODAY. MODELS IN BETTER
AGREEMENT TODAY AS EXPECTED IN TAKING THE ENERGY AND WRAPPING IT
INTO THE NORTHERN PLAINS BY AN EXTENSION OF THE UPPER JET. THIS
SHOULD HELP INDUCE STRONG CYCLOGENESIS ACROSS WESTERN GREAT LAKES
REGION OVERNIGHT AND THE EFFECT WILL BE STRONG CORRIDOR OF WINDS
EXTENDING INTO MUCH OF THE CWA. THE STRONGEST WINDS HAVE SLOWLY BEEN
MOVING NORTHWARD WITH EACH MODEL RUN THE PAST FEW DAYS AND ATTM
LOOKS LIKE MAIN CONCERN WILL NOW BE WIND ADVZY CRIT WINDS OVER A
MAJORITY OF THE CWA THE TUE AND THEN AGAIN WEDNESDAY...THO THERE IS
SOME SPREAD IN THE AGREEMENT ON THIS DAY. ATTM WILL PUSH WINDS CLOSE
TO THIS IN THE GRIDS BUT DEFER THE HEADLINE DECISION TO LATER
FORECASTS WHEN CONFIDENCE SHOULD BE HIGHER ON LOCATION AND DURATION.
WINDS LOOKS TO REMAIN UP ENOUGH THE NEXT FEW NIGHTS TO KEEP TEMPS UP
SOMEWHAT WARMER THAN GUIDANCE AND DID LEAN THIS WAY ESPECIALLY WED
MORNING. CONDITIONS SHOULD IMPROVE MID WEEK AND BEYOND AS RIDGE
BUILD OVHD AND TEMPS SHOULD RETURN TO WELL ABOVE SEASONAL.

&&

.AVIATION...

SURFACE LOW PRESSURE ALONG THE FRONT RANGE WITH MAIN LOW OF 984 MB
CENTERED ACROSS NORTHEAST WY. LIGHT RAIN SHOWERS MOVING INTO THE
SWRN BLACK HILLS WITH WEAK RETURNS SHOWING UP ACROSS PARTS OF THE
WRN NEBR PNHDL. SURFACE TROUGH TO VEER WINDS TO SW BY 15Z...THEN
MAIN COLD FRONT TO REACH KVTN BY 18Z AND KLBF BY 19Z WITH INCREASING
WINDS 32015G25KT. APPROACHING UPPER TROUGH WITH SHOWERS TO DEVELOP
BEHIND SFC FRONT. -SHRA PREVAILING AT KLBF AFT 15Z TIL 00Z/26TH.
CURRENT PROB30 -SHRA FOR KVTN FROM 15Z-19Z...WITH PREVAILING -SHRA
19Z-23Z LOOKS ON TRACK. MVFR CIGS NEAR BKN025 PSBL FOR A FEW HOURS
BTWN 18Z AND 00Z FOR BOTH TAF SITES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THIS AFTERNOON 1 PM
CDT (NOON MDT) THROUGH 7 PM CDT (6 PM MDT) FOR ZONES
NEZ022>029-035>038-056>059-069>071.

13/KAR
UPDATE...BUTTLER AND TAYLOR
Hazardous weather outlook, Oct 25, 10:17 AM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 AM CDT MON OCT 25 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-261630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1117 AM CDT MON OCT 25 2010 /1017 AM MDT MON OCT 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON AS A
STRONG DISTURBANCE MOVES ACROSS THE AREA. OTHERWISE...RAIN SHOWERS
WILL BE LIKELY.

STRONG WINDS ARE ALSO LIKELY THIS AFTERNOON...AND A WIND ADVISORY
IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM RUSHVILLE TO
BARTLETT. NORTHWEST WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE
ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE NORTHERN GREAT
LAKES TUESDAY AND WEDNESDAY. NORTHWEST WINDS WILL INCREASE ACROSS
THE AREA AS A RESULT OF THE STORM...AND GUSTS OF 50 MPH OR HIGHER
MAY OCCUR BOTH TUESDAY AND WEDNESDAY. STAY TUNED FOR THE LATEST
FORECAST REGARDING THIS POTENTIAL HIGH WIND EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:13 PM MDTHigh Wind WatchLBFBoyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more36 hr
Oct 25, 2:13 PM MDTHigh Wind WarningLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more26 hr
Oct 25, 2:13 PM MDTWind AdvisoryLBFArthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more26 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.